A Crowborough mother is warning young people not to take drugs after her son was hospitalised over the festive period.
On New Year’s Eve Sussex Police sent-out the following Tweet:
Please be careful when taking pills not proscribed to you. Several youths in the Crowborough area were hospialised last week after buying Xanex. Please contact Sussex Police on 101 if you have information. #crowborough #cb533
— Lewes Police (@Lewes_Police) December 31, 2017
The mother of one of the boys contacted CrowboroughLife after seeing the Tweet because she wanted to reinforce the warning and prevent anymore teenagers from taking the drug.
The woman (who wants to remain anonymous) said her 15 year old son was staying at a friend’s house on Friday 29th December when they experimented with drugs:
I never thought my son would be stupid enough to do anything like this and I talk to him about drugs and drink, it would seem that even though he had a choice to say no he just ‘tried it’ and within 5 minutes of taking it, it was too late!
Just remind your kids that even if their mates are doing something, they don’t have to do it, it’s OK to say no, peer pressure is awful but it really is OK to be different.
Her son and his friend bought the red tablets with the word “Xanax” on them from another young person:
As far as I know the deal was done down an alley by the shops opposite the White Hart pub in Crowborough … the dealer told the boys they had to buy 3 tablets for £10 otherwise he wouldn’t come over, the boys only took half a tablet each.
Xanax is a benzodiazepine which is often used to treat anxiety or panic disorders and is more common in the USA. The pills are occasionally referred to as “red devils”. Frank, the drugs information and advice website, explains Xanax is similar to diazepam (Valium), but that it is about 20 times stronger. Although it is not known what the pills the boys took contained, as they could have been counterfeit or fakes.
His friend’s mother became concerned when the boys did not return home at the designated time. It is now apparent that after taking the drug the boys became disorientated. After the boys went missing their families started searching frantically for them.
The mother explained that at around 1am her son was heard shouting for help at Wolfe Recreation Ground.
He was completely soaked, unable to walk, his joints and jaw were locked up, couldn’t talk properly, had no recollection of what had happened, he had lost his phone, wallet and bike.
They took him home, put him to bed and watched-over him for the rest of the night. When the following day he was “still not with it”, his mother phoned NHS 111 and after discussing his symptoms they told her to get him to A&E within the hour:
We went to Pembury and he was monitored and everything checked out OK, the doctor had a long chat with him and the nurse suggested I phoned the police back and let them know what has happened as she has seen a few cases of children being admitted saying they have taken xanax but it’s turned out to be something worse!
When we left the hospital he had come round a bit and all of a sudden his mood switched and he started to become very aggressive and threatening, saying really horrible things and trying to run off. A male nurse called Ryan, who had just finished his shift and was waiting for a bus home, saw I was struggling and came to help and managed to talk him down and helped me get him in my car, acting this way was very out of character and he was very confused and I’m sure this was like a come down from whatever he took.
I have gone through every emotion this weekend but really am just relieved he is OK and hope this is enough to stop him from doing anything like this again and if the story stops other people from doing it then at least something good will come of it.
Anyone with information should email email@example.com or they should call 101, quoting serial 821 of 30/12.
The public alternatively contact the independent charity Crimestoppers anonymously on 0800 555111.